Missouri, 2015Tornado and Flash Flooding in Missouri, June 11 to 12, 2015
June 11 to 12, 2015 · NWS EAX · 30 events in 13 counties and zones
On the afternoon of June 11, 2015 several supercells formed in southeast Nebraska and trekked eastward into far northwestern Missouri. The lone tornado of the day formed in Atchison County Missouri, but was only brief.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 30
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
On the afternoon of June 11, 2015 several supercells formed in southeast Nebraska and trekked eastward into far northwestern Missouri. The lone tornado of the day formed in Atchison County Missouri, but was only brief. Otherwise, these storms mainly caused widespread areas of strong winds and some flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 11, 1:35 PM CST, 1 hour 25 minutes earlier.
Area forecast discussion, Jun 11, 1:35 PM CST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
235 PM CDT Thu Jun 11 2015
.DISCUSSION...
Issued at 203 PM CDT THU JUN 11 2015
An active afternoon and evening is starting to shape up for strong
to severe thunderstorms that should affect most of the area. At this
time we have a tornado watch out until 02z where supercells are
expected to develop ahead of a surface low and along a warm front
across our far northwestern counties. Shear and instability
parameters favor very large hail and a possible tornado or two. The
surface low should track across southern IA this evening with an
attended cold front moving into the CWA from the northwest.
Additional storms are anticipated to develop along the cold front and
those too are expected to be strong to severe. Would not be surprised
to see a severe watch issued to handle those storms. Latest NPW,
especially the HRRR, bring the line of storms into the KC Metro area
between 6 to 9 pm. Large hail, strong wind gusts, and locally heavy
rain will be the concerns with the line. Also, we have many of our
northern counties under a flash flood watch through 12z tomorrow
given the saturated soils and the expected convection. Lastly a
portion of a MCS may work in from the southwest very late tonight
along and north of the cold front. At this time, if the MCS develops,
our southeast counties would get brushed by it.
The rest of the forecast period will remain unsettled and on the wet
side of things as multiple disturbances track across the region.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon)
Issued at 1236 PM CDT THU JUN 11 2015
In the near term, clearing skies will develop along with increasing
southwest winds ahead of an approaching cold front. Later this
afternoon thunderstorms are expected to develop along the front and
move through the terminals beginning early this evening. Current
thinking is there may be several rounds or clusters of storms that
will persist well into the overnight hours. Behind the cold front and
storms, northwesterly winds and a FEW-SCT cloud deck will persist
through the remaining period.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH through Friday morning FOR KSZ102.
MO...FLASH FLOOD WATCH through Friday morning FOR MOZ001>008-011>017.
&&
DISCUSSION...Pietrycha
AVIATION...Pietrycha
Hazardous weather outlook, Jun 11, 4:35 AM CST, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
535 AM CDT THU JUN 11 2015
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-121045-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
535 AM CDT THU JUN 11 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS LATER TODAY ARE EXPECTED TO REDEVELOP WITH STRONG
TO SEVERE STORMS POSSIBLE. THE PRIMARY HAZARDS WITH THE STRONGEST
STORMS WILL BE MODERATE TO HEAVY RAINFALL...CAUSING LOCALIZED
FLOODING CONCERNS...GUSTY TO DAMAGING WINDS...HAIL...DANGEROUS
CLOUD-TO-GROUND LIGHTNING...AND A SLIGHT RISK FOR TORNADO
DEVELOPMENT.
MORE DETAILED INFORMATION CAN BE ACCESSED AT...
HTTP://WWW.WEATHER.GOV/EAX/HWO
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
MULTIPLE ROUNDS OF THUNDERSTORM ACTIVITY WILL CONTINUE THROUGH
NEXT WEEK WITH MODERATE TO HEAVY RAINFALL VERY POSSIBLE OVER THE
WEEKEND.
MORE DETAILED INFORMATION CAN BE ACCESSED AT...
HTTP://WWW.WEATHER.GOV/EAX/HWO
Event by event
16 thunderstorm wind, 8 flash flood, 3 hail, 2 flood, 1 tornado. Local standard time, as filed.
Tornado, Atchison
- When
- June 11, 3:00 PM CST to 3:01 PM CST
- Where
- Atchison County, 2.51 mi ESE of Westboro to 2.55 mi ESE of Westboro
- Rating
- EF0
- Path length
- 0.2 mi
- Path width
- 25 yd
- Reported by
- NWS Employee
- Coordinates
- 40.510, -95.280
An off-duty National Weather Service employee saw a brief and weak tornado form in a field about 6 miles northeast of Tarkio. The tornado did no damage and lifted before reaching V Avenue.
Flood, Atchison
- When
- June 11, 3:45 PM CST to 9:45 PM CST
- Where
- Atchison County, 0.88 mi SW of Westboro to 4.46 mi NW of Westboro
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 40.522, -95.334
The intersection of Highway C and M was closed due to flooding along the Tarkio River.
Thunderstorm Wind, Nodaway
- When
- June 11, 4:20 PM CST to 4:23 PM CST
- Where
- Nodaway County, 0.69 mi S of Maryville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.340, -94.870
Powerlines were down on Liberty Road north of Mozingo Lake.
Thunderstorm Wind, Worth
- When
- June 11, 4:50 PM CST to 4:53 PM CST
- Where
- Worth County, 0.87 mi NE of Grant City
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.490, -94.410
An estimated 60 mph wind gust caused power outages across Grant City.
Flash Flood, Worth
- When
- June 11, 4:55 PM CST to 5:55 PM CST
- Where
- Worth County, 0.93 mi NNW of Grant City to 1.4 mi SW of Grant City
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 40.493, -94.425
City streets flooded, with water overrunning ditches and flowing across several roads in Grant City.
Flash Flood, Worth
- When
- June 11, 4:55 PM CST to 5:55 PM CST
- Where
- Worth County, Sheridan to 0.82 mi S of Sheridan
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 40.520, -94.620
Water was flowing over Highway 246, just west of Sheridan.
Thunderstorm Wind, Worth
- When
- June 11, 4:55 PM CST to 4:58 PM CST
- Where
- Worth County, 0.87 mi NE of Grant City
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 40.490, -94.410
Multiple tree limbs of 3 to 4 inches in diameter down across Grant City. Power was also reported out in the city.
Thunderstorm Wind, Harrison
- When
- June 11, 5:07 PM CST to 5:10 PM CST
- Where
- Harrison County, Hatfield
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.530, -94.150
A member of the public reported a 60 mph wind gust.
Thunderstorm Wind, Holt
- When
- June 11, 5:14 PM CST to 5:17 PM CST
- Where
- Holt County, 0.53 mi W of Helwig
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 40.000, -95.060
Numerous accidents and an overtuned 18-wheeler were reported on I-29 due to strong winds.
Hail, Andrew
- When
- June 11, 5:19 PM CST
- Where
- Andrew County, 0.53 mi E of Fillmore
- Measured
- 0.75 in hail
- Reported by
- State Official
- Coordinates
- 40.030, -94.970
Thunderstorm Wind, Gentry
- When
- June 11, 5:20 PM CST to 5:23 PM CST
- Where
- Gentry County, 1.26 mi WNW of Siloam City
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 40.380, -94.290
Several trees were damaged along Highway C near Denver.
Flash Flood, Nodaway
- When
- June 11, 5:30 PM CST to 6:30 PM CST
- Where
- Nodaway County, 0.8 mi ESE of Ravenwood to 0.74 mi ESE of Ravenwood
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 40.347, -94.665
Highway O, east of Ravenwood was flooded.
Flash Flood, Gentry
- When
- June 11, 5:40 PM CST to 6:40 PM CST
- Where
- Gentry County, 0.87 mi NE of Alanthus to 0.78 mi N of Gentry
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 40.330, -94.560
There was flooding along Highway O, just west of Gentry.
Hail, Mercer
- When
- June 11, 6:05 PM CST
- Where
- Mercer County, 0.69 mi S of Mercer
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 40.510, -93.530
Thunderstorm Wind, Mercer
- When
- June 11, 6:05 PM CST to 6:08 PM CST
- Where
- Mercer County, 2.14 mi NNE of Mill Grove
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.350, -93.590
Several power outages were reported in Princeton.
Hail, Andrew
- When
- June 11, 6:06 PM CST
- Where
- Andrew County, 0.69 mi N of Savannah
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 39.940, -94.830
Thunderstorm Wind, Andrew
- When
- June 11, 6:06 PM CST to 6:09 PM CST
- Where
- Andrew County, 0.69 mi N of Savannah
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 39.940, -94.830
Estimated 4 to 50 power poles snapped between Amazonia, Savannah, and Rosendale. Multiple trees were uprooted and broken in Savannah.
Thunderstorm Wind, Andrew
- When
- June 11, 6:30 PM CST to 6:33 PM CST
- Where
- Andrew County, 2.74 mi WSW of Cosby
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 39.860, -94.730
An 8 to 9 inch deameter walnut tree was blown down and camper was flipped.
Thunderstorm Wind, De Kalb
- When
- June 11, 6:33 PM CST to 6:36 PM CST
- Where
- De Kalb County, 0.87 mi SE of Weatherby
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 39.910, -94.240
A member of the public reported a 60 mph wind gust.
Thunderstorm Wind, Daviess
- When
- June 11, 7:00 PM CST to 7:03 PM CST
- Where
- Daviess County, 2.11 mi NW of Altamont
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.900, -94.130
Fire rescue reported a 60 mph wind gust.
Flash Flood, Andrew
- When
- June 11, 7:12 PM CST to 8:12 PM CST
- Where
- Andrew County, 3.5 mi N of Nodaway to 3.42 mi N of Nodaway
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.971, -94.966
Flooding was reported along Highway 59, west of Savannah.
Flash Flood, Andrew
- When
- June 11, 7:12 PM CST to 8:12 PM CST
- Where
- Andrew County, 0.46 mi S of Rea to 0.97 mi ENE of Wyeth
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 40.063, -94.770
Highway 48 was flooded, just east of Rosendale.
Thunderstorm Wind, Daviess
- When
- June 11, 7:15 PM CST to 7:18 PM CST
- Where
- Daviess County, 1.73 mi ESE of Gallatin
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.910, -93.940
A trained spotter reported a 60 mph wind gust.
Thunderstorm Wind, Adair
- When
- June 11, 7:38 PM CST to 7:41 PM CST
- Where
- Adair County, 0.69 mi S of Kirksville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.190, -92.580
A trained spotter reported 55-60 mph winds with 2 to 4 inch tree limbs down.
Thunderstorm Wind, Adair
- When
- June 11, 7:52 PM CST to 7:55 PM CST
- Where
- Adair County, 0.69 mi S of Kirksville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 40.190, -92.580
Tree limbs were down across Kirksville.
Thunderstorm Wind, Clinton
- When
- June 11, 7:57 PM CST to 8:00 PM CST
- Where
- Clinton County, 0.87 mi SE of Gower
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.610, -94.590
Fire rescue reported a 60 mph wind gust.
Flash Flood, Grundy
- When
- June 11, 8:10 PM CST to 9:10 PM CST
- Where
- Grundy County, 1.48 mi NNW of Brimson to 1.51 mi SSE of Brimson
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.170, -93.740
Flooding was reported on Route A, northwest of Trenton.
Thunderstorm Wind, Clinton
- When
- June 11, 8:18 PM CST to 8:21 PM CST
- Where
- Clinton County, 0.87 mi SE of Plattsburg
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.560, -94.460
Fox 4 in Kansas City relayed a report from a trained spotter of 60 mph winds.
Flash Flood, Holt
- When
- June 11, 8:45 PM CST to 9:45 PM CST
- Where
- Holt County, 0.8 mi NNE of Mound City to 2.07 mi NW of Mound City
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 40.140, -95.223
Route N was closed in both directions due to flooding. Interstate 29 also was briefly closed in Holt County due to flooding.
Flood, Holt
- When
- June 11, 10:12 PM CST to June 12, 4:12 AM CST
- Where
- Holt County, 2.1 mi NW of Mound City to 2.21 mi NW of Mound City
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 40.150, -95.260
North and south bound lanes of interstate 29 were closed near Highway 59 due to flooding from Squaw Creek.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Washington, June 11, 20151 death · 1 event
- Flooding in Nebraska, June 11 to 18, 2015$795,000 · 6 events
- Hail and Damaging Wind in Ohio, June 11, 2015$250,000 · 1 in hail · 5 events
- Flash Flooding and Flooding in Colorado, June 11 to 12, 2015$135,000 · 9 events
- Hail and Damaging Winds in Pennsylvania, June 11, 2015$86,000 · 1 in hail · 14 events
- Flooding in Iowa, June 11 to 17, 2015$130,000 · 4 events
- Flash Flooding and Hail in Colorado, June 11, 2015$35,000 · 3 in hail · 29 events
- Tornado in Illinois, June 11, 2015$10,000 · EF1 · 1 event
- Damaging Winds in Pennsylvania, June 11, 2015$19,000 · 60 kt wind · 11 events
- Flood and Hail in Kansas, June 11 to 12, 20151.75 in hail · 20 events
- Hail in Texas, June 11 to 12, 20152.75 in hail · 13 events
- Hail and Damaging Winds in Kansas, June 11, 20151 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 582382, 584001, 584006, 584014, 582392, 582452, 584007, 584015, 584008, 584003, 584009, 582455, 582458, 584004, 584010, 584005, 584011, 584012, 584016, 584017, 582463, 582466, 584018, 584019, 584013, 584020, 582469, 584021, 584000, 584002.